CSN Login
Members Online: 13

Second treatment not working

nicol06810's picture
nicol06810
Posts: 18
Joined: May 2006

Hi everyone...I am back for more support..Just a refresher..I was diagnosed in Aug '05...After surgery, did 6 rounds of Carboplatin and Taxotere. Finished 1/30/06...CA125 was down to 7.8....Got a call from my oncologist, in May, that my numbers started to go up...After CAT scan, more tests, meeting with another specialist, it was decided to try TOPOTECAN for 6 months. Started this on 6/30. At this point my CA125 was 247. I had this chemo once a week for 3 weeks and then 1 week off. CA125 was coming down very slowly. Started my 4th round when the doctor told me it wasn't working and that my CA125 had started going back up and was now at 211. Now he wants to put me on DOXIL (doxorubicin hydrochloride lipsome). Have to go for a CAT scan and a MUGA scan on 10/5. (MUGA scan is being done because this type of chemo can damage the heart). Is there anyone out there that has had this kind of chemo? Can you tell me what side effects you have experienced? I lost all of my hair with the first round but was lucky with the TOPOTECAN. What started to grow back after the first round continued to grow during the topotecan treatments!!..I have been pretty lucky with the nausea but have had a hard time with fatigue and bone pain from Nuelasta shots. Any info you can give me would be great. I am having a real hard time dealing with all of this. I am in fear that I will never be in any kind of remission. Thanks in advance for your help!
Vicki

BonnieR's picture
BonnieR
Posts: 1549
Joined: Jan 2004

Hi Vicky, Sorry to hear you are going on yet another chemo. I have been on Doxil, FOLLOW ALL THE RULES. The worst side affect with Doxil is the hand/foot syndrom. Use cold packs starting the day before treatment and for 7 days after. I had gel packs I kept in freezer and also soaked my feet in cool water and instant ocean. Eat ice chips during infusion, wear nothing tight fitting or that could rub. No washing dishes or hot showers or baths for 5-7 days after infusion. I know this sounds like a lot but you get into the routine and its not too bad. Woman that can avoid the rash do pretty good on this chemo. My hair grew back while taking this chemo and I lost a little weight.

I understand your fear, I am on my 6th combination and for the first time in over 3 years my CA125 has dropped to 10. As long as we can take a breath there is hope, what works for one may not work for another. Some of us are platinum resistant so they have to try a few things until they find something that works. One lady I met has been on chemo for 8 years. That was hopeful for me, another one got a pretty long remission after her 5th line of treatment.

Oh ya also buy Original Eucerin Creme and use it on your hands and feet everyday. It really makes a difference.

Hope I didn't overwhelm you or scare you. We are here for you. Prayers N Hugs Bonnie

winnipogo's picture
winnipogo
Posts: 11
Joined: Sep 2005

Hi nicol06810. I agree with Bonnie on the treatment to ease the symptoms of hand/foot syndrome. Hopefully you won't get it but it is definately good to be prepared for this one. Don't drink or eat anything hot either until you are sure that you don't have it. I have it and it affected my whole body. I was able to avoid mouth sores although the skin in my mouth was soft. I stayed with cold drinks and nothing hot for meals. Be careful of hot baths and tight clothing, and the hot stove, laundry and that sort of thing. Your chemo nurse will probably give you a helpful handout. I am still hopeful of a remission even though the CT scan is not reporting what I want to hear. Doxil is easier to take but I hear it works slower and definately differently from other chemo. Often the CA numbers will go up before it goes down but it keeps working after treatments stop. I hope doxil treats you well and you get good results. Winni

mopar
Posts: 1948
Joined: May 2003

Sounds like good advice from everyone. Hang in there - you're not alone, and you can always come here for support.
Prayers and Hugs.
Winni & Bonnie, hugs and prayers to you two also!
Monika

nicol06810's picture
nicol06810
Posts: 18
Joined: May 2006

Hi Bonnie, Winni, and Monika....Thank you so much for your feedback. I am very nervous about this new chemo but you have helped with some good points and some good ideas on how to deal with some of the side effects. I have been having some really down moments since I got the news last week but am starting to pull myself back up. This site has been a big help and I really appreciate all of you. I'll stop by again and let you know how the scans went and if Doxil is definately the way we are going....This is just another bump in the road!!!!....Thanks and hugs and prayers to all of you...Vicki

perdidojo
Posts: 7
Joined: Sep 2006

Hi Nicole, I was on Doxil for 6 tx. all in all I found it very easy to tolerate. My hair thinned a bit but it kept growing,I was having hair cuts,and I even had my hair frosted!!!! My numbers didn't move the whole time I was on it. My last tx was 1/06, then my ca-125 1/30/06 it came down to 7.8, and then my next ca-125 in March it was down to 5.1. I was told back in jan, that I was NED!!!! What great news, and I haven't had a tx since. So good luck my prayers and good thoughts are with you....smiles and (((hugz)))..Joanne

nicol06810's picture
nicol06810
Posts: 18
Joined: May 2006

Hi Joanne...Thanks for the positive feedback. I have been hearing about so many negative side effects so it is nice to hear from someone that has not had a bad time on Doxil. I just got the results back from my CAT scan and MUGA scan. Looks like there is some disease that has increased sugnificantly since my last scan in May. The last cancer treatment I was on did not seem to be working so it looks like I will be starting on Doxil this coming week. Glad to also hear that I might not lose my hair. I can deal with the thinning since I have pretty think hair to begin with. Already lost my hair the first time and it has been growing back fairly well. Just hope I get to keep it! I also did pretty well with the side effects from the first treatment and am hoping I do well on this one. I can handle the fatigue and muscle pain. I just can't stand the nausea! That is the worst! Glad to hear you did so well on Doxil. Hope you continue to stay well! Hugs! Vicki

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network